MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 36"(90CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 36"(90CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J347H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mbz441 number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: please make 3 attempts to obtain the following information: what tissue was the needle/ suture combination being used on? what was the condition of the tissue (healthy, diseased, fragile, weakened)? did the needle break and the broken piece fell into the patient? what tissue was the needle located in? did the suture break and the whole needle with suture attached fell in the patient? can you clarify ¿the suture could not be located¿? can you clarify ¿the suture was removed under image intensified¿? or did you mean the ¿needle was removed¿? what date was the second procedure to remove the device under image intensifier? were all of the needle pieces removed from the patient? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent a gynecological surgery on an unknown date and suture was used.During the procedure, the suture broke approximately two-thirds of the way down the needle shaft.The suture could not be located.The patient was x-rayed post-procedure and the needle could be seen.The surgeon sent the patient to the nearest tertiary hospital where the suture needle was located and removed under image intensifier as the hospital where the incident happened does not have an image intensifier.No additional information was available.

Brand Name
VICRYL SUTURE 36"(90CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8463845
Report Number2210968-2019-79799
Device Sequence Number198665
Product Code GAM
UDI-Device Identifier10705031039131
UDI-Public10705031039131
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberJ347H
Device Lot NumberMBZ441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;